MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FOLATE III; FOLIC ACID TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS FOLATE III; FOLIC ACID TEST SYSTEM
Model Number FOLATE G3
Medical Device Problem Codes Failure to Recalibrate (1517); Incorrect, Inadequate or Imprecise Result or Readings (1535); Failure to Calibrate (2440); High Test Results (2457); High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys folate iii assay results for 8 patient samples on a cobas e 801 module.The initial results were reported outside of the laboratory.The customer was prompted to repeat the samples as they were having calibration and qc issues.For patient 1, the initial folate result was 15.2 ng/ml.The sample was repeated using a new reagent lot and the result was 8.05 ng/ml.For patient 2, the initial folate result was 8.56 ng/ml.The sample was repeated using a new reagent lot and the result was 6.39 ng/ml.For patient 3, the initial folate result was 10.5 ng/ml.The sample was repeated using a new reagent lot and the result was 7.56 ng/ml.For patient 4, the initial folate result was 12.4 ng/ml.The sample was repeated using a new reagent lot and the result was 9.31 ng/ml.For patient 5, the initial folate result was 10.8 ng/ml.The sample was repeated using a new reagent lot and the result was 7.67 ng/ml.For patient 6, the initial folate result was 18.0 ng/ml.The sample was repeated using a new reagent lot and the result was 10.3 ng/ml.For patient 7, the initial folate result was 10.4 ng/ml.The sample was repeated using a new reagent lot and the result was 6.33 ng/ml.For patient 8, the initial folate result was 8.49 ng/ml.The sample was repeated using a new reagent lot and the result was 4.89 ng/ml.The repeat results were deemed correct.The analyzer serial number is (b)(4).
 
Additional Manufacturer Narrative
The customer replaced the reagent with a new lot which resolved the issue.The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration was last performed on 20-oct-2022.Calibration attempts between 20-oct - 02-nov-2022 failed due to low signals.It was found that the calibration signal loss for the affected folate assay lot could be confirmed and was determined to be the root cause of the event.The current workaround as described in a customer communication published in may-2022 involves re-calibrating folate every three days, replacing the reagent pack if calibration fails, and switching to a new reagent lot if calibration and qc fail.

Brand Name
ELECSYS FOLATE III
Common Device Name
FOLIC ACID TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16021560
Report Number1823260-2022-04123
Device Sequence Number12236312
Product Code CGN
UDI-Device Identifier04015630939695
UDI-Public04015630939695
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFOLATE G3
Device Catalogue Number07027290190
Device Lot Number590062
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown